Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On growth in an abstract plane

Authors: Nick Gill, Harald A. Helfgott and Misha Rudnev
Journal: Proc. Amer. Math. Soc. 143 (2015), 3593-3602
MSC (2010): Primary 51A35; Secondary 05B25
Published electronically: April 13, 2015
MathSciNet review: 3348800
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There is a parallelism between growth in arithmetic combinatorics and growth in a geometric context. While, over $ \mathbb{R}$ or $ \mathbb{C}$, geometric statements on growth often have geometric proofs, what little is known over finite fields rests on arithmetic proofs.

We discuss strategies for geometric proofs of growth over finite fields, and show that growth can be defined and proven in an abstract projective plane - even one with weak axioms.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 51A35, 05B25

Retrieve articles in all journals with MSC (2010): 51A35, 05B25

Additional Information

Nick Gill
Affiliation: Department of Mathematics, University of South Wales, Treforest, CF37 1DL, United Kingdom

Harald A. Helfgott
Affiliation: Département de mathématiques et applications, École normale supérieure, 45 rue d’Ulm, F-75230 Paris, France

Misha Rudnev
Affiliation: School of Mathematics, University of Bristol, University Walk, Bristol, BS8 1TW, United Kingdom

Received by editor(s): December 21, 2012
Published electronically: April 13, 2015
Additional Notes: The first author would like to thank the University of Bristol, to which he has been a frequent visitor during the writing of this paper.
The second author thanks MSRI (Berkeley) for its support during a stay there.
Communicated by: Alexander Iosevich
Article copyright: © Copyright 2015 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society